Jump to content



Photo

Failed Again


  • Please log in to reply
10 replies to this topic

#1 Bat

Bat

    Advanced Member

  • Members
  • PipPipPip
  • 38 posts

Posted 15 August 2021 - 08:30 AM

Unfortunately I have failed again for the third time coming off cymbalta and here i started again for the fourth time.

This time i managed to stay 5 months without drugs. Unfortunately to treat some anxiety that aroused after 15 weeks after the withdrawal i tried buspar. However, one 5 mg pill was enough to get me back to cymbalta. I felt miserable and hopeless after taking the pill. Having said that, this time I felt i can continue without cymbalta but i'm in a phase in my life starting a new business and i have young daughters who i don't want them to see me like this. I think my main problem is feeling unsafe and that i don't know when i will be fine again. I don't know but i don't think this is related to the withdrawal as i was feeling this before starting medication. Before starting the medication i was more miserable and hopeless so i think the drug worked a bit. May be i just fear i get back to this state again hence the feeling of being unsafe.

Most probably i wasn't cured when i stopped cymbalta. For me cymbalta was very good to anxiety so i went back to it. However this time i'm in the 8th day i feel like my left leg a bit restless and heavy and very slight burning sensation. I never got restless leg syndrome from cymbalta. I have paraesthesia in my right foot for years now that come and go before starting cymbalta. I think after being for several months on cymbalta it goes.

Is this a side effect that goes with time while being on the drug? I took remeron the first 2 nights i started cymbalta and drank buttermilk with probiotics before it occured. I'm still on the 8th day.

Thank you

#2 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,674 posts
  • LocationKent, UK

Posted 15 August 2021 - 09:08 AM

Hi Bat,

 

Don't feel bad for restarting again - what dose have you started on?

 

One has to start a withdrawal from a position of strength, otherwise it will likely to be unsuccessful. Restless legs (and other limbs) are fairly common. I had both restless arms and legs. Hat suggests a regime of stretches to help - I am sure he will mention later. 

 

If your life circumstances dictate the necessity for support of the drug, then that is fine. We might not be a fan of Cymbalta, but unlike other groups we don't insist that people stop regardless. It is not always that simple. It sounds like you have got a lot on, so under the circumstances, I may well recommend it.

 

The only issue may be sort form of kindling effect which means the more you remove and reinstate an anti-depressant, the less effective it becomes. Doesn't apply to all, and the reasons are not understood. It will be a case of waiting to see, but it is perfectly normal to have different start-up symptoms starting the Cymbalta again. Your brain is in a permanent state of flux - with of without meds, so it is highly probable that this will dissipate.

 

Keep us posted,

 

IUN


#3 Bat

Bat

    Advanced Member

  • Members
  • PipPipPip
  • 38 posts

Posted 15 August 2021 - 09:30 AM

Hi IUN

Thank you for your support. I started at 30 mg. The dr told me to increase to 60 after 6 days but i want the side effects to subside. I'm usually fine on 30 mg. I didn't go to 60 mg except for 3 months before.

I think the feeling in my leg is minor but because of my anxiety i fear i go to more severe RTS. I was on abilify before for a short period but the rts was hell i couldn't sit or sleep. I wanted to move all the time...I think dogmatile forte also get me rts.

What i have now is just a feeling of heaviness in my leg and when put my other leg on i feel like something is moving and a very slight burning sensation. I had very strong burning sensation before in the same location.

#4 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,090 posts
  • LocationMissouri

Posted 16 August 2021 - 07:17 AM

Sorry, I was out of town yesterday and just now saw your post. As IUN has stated, restarting an antidepressant is iffy at best. The effects seem to be varied and with time they may fade or not. Not a situation that would make you optimistic. I have often had RLS and stretching does seem to help a lot but the symptoms yoou describe do not seem to fit RLS vwwey well. I would suspect it is a side effect of restarting the Cymbalta.


  • Bat likes this

#5 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,674 posts
  • LocationKent, UK

Posted 16 August 2021 - 07:55 AM

I agree with Hat as it is in fitting with reinstatement. There are many issues that can come about. 

 

Upping the dose to 60mg may or may not increase the symptoms as some can be a simply reaction to the addition of a new drug regardless of the dose, but unfortunately, this is something that cannot be categorically answered. I personally would suggest that you remain on 30mg to see how things fair, and let the start up effects subside.

 

Plus, if you have a kindling effect to starting again, there is less of a withdrawal to worry yourself about.


  • Bat likes this

#6 Bat

Bat

    Advanced Member

  • Members
  • PipPipPip
  • 38 posts

Posted 18 August 2021 - 11:51 PM

Sorry, I was out of town yesterday and just now saw your post. As IUN has stated, restarting an antidepressant is iffy at best. The effects seem to be varied and with time they may fade or not. Not a situation that would make you optimistic. I have often had RLS and stretching does seem to help a lot but the symptoms yoou describe do not seem to fit RLS vwwey well. I would suspect it is a side effect of restarting the Cymbalta.


I think too it is not RTS. I had it before and it is not similar. It is like my nerves are tensed. I had this side effect from cymbalta before but it was in my hand. This time it is more intense like my blood is vibrating a bit. It comes and go now thanks god.

#7 Bat

Bat

    Advanced Member

  • Members
  • PipPipPip
  • 38 posts

Posted 19 August 2021 - 12:02 AM

I agree with Hat as it is in fitting with reinstatement. There are many issues that can come about. 
 
Upping the dose to 60mg may or may not increase the symptoms as some can be a simply reaction to the addition of a new drug regardless of the dose, but unfortunately, this is something that cannot be categorically answered. I personally would suggest that you remain on 30mg to see how things fair, and let the start up effects subside.
 
Plus, if you have a kindling effect to starting again, there is less of a withdrawal to worry yourself about.


I think i won't up the dose now. The first two times on cymbalta i didn't up the dose to 60 mg. 30 mg were enough for my anxiety, so i might not up the dose this time. Last time i upped the dose for only 3 months, but the constipation and tensed nerves, teeth clenching increased so i went back to 30 mg. I will try to be on 30 mg for a couple of years then try to import the 20 mg and be on it for some time. I found that there is a drug i think in india called Dulotin 10 Tablet. It is duloxetine 10 mg. I will try getting it too instead of going from 30 mg to 0 in 2 weeks.
Even if i'm on 10 mg to the rest of my life it is better than 30 mg. I stayed for around a year on 5mg lexapro and i was fine but unfortunately i didn't know about my caffeine sensitivity so one day i got a full blown panic attack.

#8 Bat

Bat

    Advanced Member

  • Members
  • PipPipPip
  • 38 posts

Posted 19 August 2021 - 12:05 AM

Plus, if you have a kindling effect to starting again, there is less of a withdrawal to worry yourself about.


Sorry i didn't get this point. Does the starting side effect have anything to do with the withdrawal symptoms i'll get after stopping the drug?

Thanks so much IUN and Hat for the support!

#9 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,090 posts
  • LocationMissouri

Posted 19 August 2021 - 08:49 AM

The starting side effects are typically made worse when being in a withdrawal state. During withdrawal your nerves/brain are very sensative and easily over react. My observation is that if you add a new antidepressant and the normally modest side effects are usually more pronounced. It should get better but....time will tell.


  • Bat likes this

#10 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,674 posts
  • LocationKent, UK

Posted 19 August 2021 - 09:09 AM

Agreed - plus, I would err on the side of caution and bead count rather than going for a different label. Yes the Dulotin are Duloxetine, but I would question some of the pharmas that way as there the quality checks aren't as stringent. 


  • Bat likes this

#11 Bat

Bat

    Advanced Member

  • Members
  • PipPipPip
  • 38 posts

Posted 20 August 2021 - 05:10 AM

Thanks so much i'll put this in mind when stopping next time.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users